Louisiana, 2007

Damaging Wind in Louisiana, December 26, 2007

December 26, 2007 · NWS LCH · 1 event in 1 county or zone

A severe thunderstorm in St. Mary Parish blew a roof off a home and knocked some trees down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A severe thunderstorm in St. Mary Parish blew a roof off a home and knocked some trees down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 26, 9:35 AM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Dec 26, 9:35 AM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
935 AM CST WED DEC 26 2007

.UPDATE...
STRONG SHORT WAVE LOCATED FROM THE SOUTHERN PLAINS DOWN INTO EAST
CENTRAL TEXAS IS MOVING QUICKLY OFF TO THE EAST AND TOWARD THE
FORECAST AREA. AS EXPECTED WITH THE INCREASE IN MOISTURE...SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF THIS SYSTEM AND
READY TO ENTER THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL
PROGRESS WEST TO EAST ACROSS THE AREA TODAY WITH ACTIVITY ENDING
BY EARLY AFTERNOON OVER SOUTHEAST TEXAS AND LATE AFTERNOON INTO
EARLY EVENING OVER EASTERN SECTIONS OF THE FORECAST AREA.

NICE LOW LEVEL JET CURRENTLY DEPICTED BY VWP AND PROFILER DATA ON
THE ORDER OF 40 TO 50 KNOTS AT 85H. WITH THE REALLY GOOD SHEAR AND
HELICITY VALUES...BEST INSTABILITY ACCORDING TO LAPS ANALYSIS IS
OFFSHORE. LATEST SHORT RANGE GUIDANCE CONTINUES TO SHOW THIS LOW
LEVEL INSTABILITY REMAINING ALONG THE COAST AND OFFSHORE AND THIS
IS WHERE THE MOST ROBUST CONVECTION WILL LIKELY OCCUR TODAY.

ON-GOING FORECAST IS IN ORDER AND NO UPDATE IS NEEDED AT THIS
TIME. MAY NEED TO DO AN UPDATE IN THE EARLY AFTERNOON TO CLEAN UP
SOME WORDING IF EVERYTHING GOES AS PLAN.

&&

RUA

&&

.PREV DISCUSSION... /ISSUED 634 AM CST WED DEC 26 2007/

UPDATE...
UPDATED WEATHER GRIDS TO INDICATE THUNDERSTORMS AS THE PREDOMINANT
WEATHER AS OPPOSED TO RAIN SHOWERS. CURRENT RADAR/LIGHTNING DATA
SHOWS INCREASING COVERAGE OF ELEVATED THUNDERSTORMS ACROSS PARTS
OF EAST/NORTHEAST TEXAS.

PREV DISCUSSION... /ISSUED 351 AM CST WED DEC 26 2007/

SHORT TERM...
RAIN CHANCES RAPIDLY INCREASE TODAY IN RESPONSE TO APPROACHING
MID-LEVEL SHORTWAVE OUT OF WEST TEXAS. PRECIP WATER WILL GO FROM
0.2 LAST NIGHT TO OVER 1.2 TODAY. THE BIGGEST QUESTION FOR TODAY
IS HOW FAR INLAND THUNDERSTORMS WILL DEVELOP...AND IF THEY
DO...WILL THEY BECOME SEVERE. BECAUSE THIS WEATHER SCENARIO IS
DEVELOPING SO FAST...THERE WILL ONLY BE A BRIEF PERIOD OF WARM
MOIST AIR OFF THE GULF LATE THIS MORNING AND AFTERNOON. MORE THAN
LIKELY THUNDERSTORMS THAT DO DEVELOP WILL BE ELEVATED IN
NATURE...AND SMALL HAIL WILL BE THE PRIMARY RISK. WILL HOLD OFF
ADDING SEVERE WEATHER WORDING AT THIS POINT.

LONG TERM...
BEYOND TODAY...THE PROGRESSIVE UPPER LEVEL PATTERN CONTINUES OVER
THE NEXT WEEK...WITH SEVERAL WEAK DISTURBANCES AND ASSOCIATED
SURFACE FRONTS PASSING THROUGH EVERY 2-3 DAYS. THE NEXT COLD FRONT
PASSAGE IS EXPECTED TO BE ON FRIDAY. THERE IS SOME INDICATIONS
THAT THIS FRONT STALLS OUT NEAR THE COAST AND BECOMES A BOUNDARY TO
FOCUS OVERRUNNING RAINS ON SATURDAY.

BY MONDAY ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH...FOLLOWED
BY A COUPLE OF DAYS OF DRY...BUT COOL WEATHER.

AVIATION...
VFR CONDITIONS EARLY THIS MORNING WILL WORSEN TO IFR AS COLD
FRONT PASSES THROUGH. CONDITIONS EXPECTED TO IMPROVE TO MVFR BY
THIS AFTERNOON BEHIND THE COLD FRONT.

MARINE...
SCA CONDITIONS EXPECTED TODAY IN RESPONSE TO COLD FRONT. RIGHT NOW
ONLY INCLUDING WESTERN MARINE ZONES BUT COULD BE EXTENDED FURTHER
EAST IF CONDITIONS DETERIORATE LATER THIS MORNING. WILL WORD
EXERCISE CAUTION IN EASTERN SECTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  64  41  62  55 /  70  10  10  40
KBPT  63  40  61  54 /  70  10  10  40
KAEX  59  36  57  48 /  70  10  10  50
KLFT  64  42  62  57 /  70  10  10  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...AND WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Dec 26, 4:11 AM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 AM CST WED DEC 26 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-271015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
411 AM CST WED DEC 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE THROUGH THE REGION TODAY. SHOWERS AND A FEW
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT. SMALL
HAIL...WIND GUSTS T0 40 MPH...AND AN OCCASIONAL LIGHTNING STRIKE WILL
BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NEXT COLD FRONT PASSAGE AND ASSOCIATED THUNDERSTORMS WILL
OCCUR ON FRIDAY...FOLLOWED BY A REPEAT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

ERICKSON

In the hours before

Local storm report, Dec 26, 11:56 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1156 AM CST WED DEC 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     MARINE TSTM WIND 11 SE SABINE PASS       29.62N 93.75W
12/26/2007  M46 MPH          GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 53.

&&

SNAVELY
Local storm report, Dec 26, 1:21 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 PM CST WED DEC 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     MARINE TSTM WIND 24 SSE PECAN ISLAND     29.30N 92.37W
12/26/2007  M50 MPH          GMZ452             LA   PUBLIC

            REPORTED BY PLATFORM IN VERMILION BLOCK 67.

&&

MOGGED
Local storm report, Dec 26, 2:08 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
208 PM CST WED DEC 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     MARINE TSTM WIND 34 SW BURNS POINT       29.30N 91.99W
12/26/2007  E40 MPH          GMZ455             LA   PUBLIC

            REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 243.

&&

MOGGED

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Mary

When
December 26, 2:13 PM CST
Where
St. Mary County, 0.6 mi E of Sterling Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
29.800, -91.510

A roof was blown off a house and some trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72608.